Repetition thresholds for subdivided graphs and trees

Pascal Ochem; Elise Vaslet

RAIRO - Theoretical Informatics and Applications (2012)

  • Volume: 46, Issue: 1, page 123-130
  • ISSN: 0988-3754

Abstract

top
The repetition threshold introduced by Dejean and Brandenburg is the smallest real number α such that there exists an infinite word over a k-letter alphabet that avoids β-powers for all β > α. We extend this notion to colored graphs and obtain the value of the repetition thresholds of trees and “large enough” subdivisions of graphs for every alphabet size.

How to cite

top

Ochem, Pascal, and Vaslet, Elise. "Repetition thresholds for subdivided graphs and trees." RAIRO - Theoretical Informatics and Applications 46.1 (2012): 123-130. <http://eudml.org/doc/222007>.

@article{Ochem2012,
abstract = {The repetition threshold introduced by Dejean and Brandenburg is the smallest real number α such that there exists an infinite word over a k-letter alphabet that avoids β-powers for all β > α. We extend this notion to colored graphs and obtain the value of the repetition thresholds of trees and “large enough” subdivisions of graphs for every alphabet size.},
author = {Ochem, Pascal, Vaslet, Elise},
journal = {RAIRO - Theoretical Informatics and Applications},
keywords = {Combinatorics on words; repetition threshold; square-free coloring; combinatorics on words},
language = {eng},
month = {3},
number = {1},
pages = {123-130},
publisher = {EDP Sciences},
title = {Repetition thresholds for subdivided graphs and trees},
url = {http://eudml.org/doc/222007},
volume = {46},
year = {2012},
}

TY - JOUR
AU - Ochem, Pascal
AU - Vaslet, Elise
TI - Repetition thresholds for subdivided graphs and trees
JO - RAIRO - Theoretical Informatics and Applications
DA - 2012/3//
PB - EDP Sciences
VL - 46
IS - 1
SP - 123
EP - 130
AB - The repetition threshold introduced by Dejean and Brandenburg is the smallest real number α such that there exists an infinite word over a k-letter alphabet that avoids β-powers for all β > α. We extend this notion to colored graphs and obtain the value of the repetition thresholds of trees and “large enough” subdivisions of graphs for every alphabet size.
LA - eng
KW - Combinatorics on words; repetition threshold; square-free coloring; combinatorics on words
UR - http://eudml.org/doc/222007
ER -

References

top
  1. A. Aberkane and J. Currie, There exist binary circular 5/2+ power free words of every length. Electron. J. Comb.11 (2004) R10 Zbl1058.68084
  2. J. Chalopin and P. Ochem, Dejean’s conjecture and letter frequency. RAIRO-Theor. Inf. Appl.42 (2008) 477–480.  Zbl1147.68612
  3. F. Dejean, Sur un théorème de Thue. J. Combin. Theory. Ser. A13 (1972) 90–99.  Zbl0245.20052
  4. J. Grytczuk, Nonrepetitive colorings of graphs – a survey. Int. J. Math. Math. Sci. (2007), doi:10.1155/2007/74639  Zbl1139.05020
  5. P. Ochem, A generator of morphisms for infinite words. RAIRO-Theor. Inf. Appl.40 (2006) 427–441.  Zbl1110.68122
  6. A. Pezarski and M. Zmarz, Non-repetitive 3-Coloring of subdivided graphs. Electron. J. Comb.16 (2009) N15 Zbl1165.05325

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.